MAUDE Adverse Event Report: ARTHREX, INC. SHARP HOOK; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. SHARP HOOK; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number SHARP HOOK
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported during a case the surgeon inserted the screw then the head of the driver snapped off in screw.The surgeon used the dental pick to get the driver shaft out of the headless screw and the pick broke.All was retrieved.The case was completed with no further issues.The patient is fine to date.The case was an orif of 3rd and 4th metacarpal.
 
Additional Manufacturer Narrative
Complaint confirmed, the tip is broken.According to the event description, the device was used outside of its intended use.

Brand Name
SHARP HOOK
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11761489
Report Number1220246-2021-03001
Device Sequence Number4015756
Product Code LXH
UDI-Device Identifier00888867052314
UDI-Public00888867052314
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSHARP HOOK
Device Catalogue NumberAR-8943-21
Device Lot Number6671930
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/16/2021
Supplement Date Received by Manufacturer04/16/2021
Initial Report FDA Received Date05/03/2021
Supplement Report FDA Received Date06/11/2021
Patient Sequence Number1